Alabama, 2013Flash Flooding and Flood in Alabama, July 11, 2013
July 11, 2013 · NWS MOB · 6 events in 1 county or zone
A series of strong thunderstorms produced heavy rainfall and flash flooding in Baldwin County, Alabama during the morning hours of July 11, 2013.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of strong thunderstorms produced heavy rainfall and flash flooding in Baldwin County, Alabama during the morning hours of July 11, 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 11, 6:42 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 11, 6:42 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
742 AM CDT THU JUL 11 2013
.UPDATE...HAVE UPDATED TO INCREASE POPS TO CATEGORICAL ACROSS THE
AREA BASED ON RADAR TRENDS AND LATEST HRRR/WRF GUIDANCE. NO OTHER
MAJOR CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 73 91 71 90 / 90 40 50 30 30
PENSACOLA 88 74 89 73 90 / 100 40 60 30 40
DESTIN 86 76 87 74 88 / 90 40 60 30 50
EVERGREEN 89 72 91 69 90 / 100 40 40 20 30
WAYNESBORO 89 71 92 69 90 / 100 30 30 10 20
CAMDEN 89 72 91 69 90 / 100 30 30 10 20
CRESTVIEW 89 70 90 68 90 / 90 40 60 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 11, 4:22 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
522 AM CDT THU JUL 11 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
522 AM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGHOUT THE
DAY...GRADUALLY DECREASING AFTER SUNSET. DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED IN
THE STRONGER STORMS.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ON FRIDAY WITH SCATTERED ACTIVITY CONTINUING EACH DAY THROUGH EARLY
NEXT WEEK. THE BEST COVERAGE WILL OCCUR DURING THE AFTERNOON HOURS.
LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY THREAT AND THE
STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND BRIEF
GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.
GMZ630>635-650-655-670-675-121030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
522 AM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE
MARINE AREA THROUGH TONIGHT. SOME OF THE STORMS WILL PRODUCE STRONG
GUSTY WINDS...LOCALLY HIGHER SEAS...AND FREQUENT LIGHTNING STRIKES.
ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
LAND AREAS ON FRIDAY. THESE STORMS WILL ALSO MOVE SOUTH TOWARD THE
ADJACENT COASTAL WATERS. SOME STORMS MAY BE STRONG AND ISOLATED
WATERSPOUTS ARE POSSIBLE. THE THREAT FOR SCATTERED STORMS OVER THE
COASTAL WATERS WILL CONTINUE THROUGH EARLY NEXT WEEK.
Flash Flood, Baldwin
- When
- July 11, 9:40 AM CST to 11:40 AM CST
- Where
- Baldwin County, 0.73 mi NE of Yupon to 0.92 mi NE of Yupon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.408, -87.812
Baldwin County Emergency Managment reported flooding of water at least 6 inches deep over County Road 9 near U.S. Highway 98.
Flash Flood, Baldwin
- When
- July 11, 9:40 AM CST to 11:40 AM CST
- Where
- Baldwin County, 1.5 mi ENE of Fairhope Muni Arpt to 1.8 mi E of Fairhope Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.474, -87.855
Baldwin County Emergency Management reported flooding of Highqay 181 near the intersection of County Road 32. They reported water to a depth of 8 inches flowing across the roadway.
Flash Flood, Baldwin
- When
- July 11, 10:07 AM CST to 11:45 AM CST
- Where
- Baldwin County, Barnwell to 0.38 mi E of Barnwell
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.420, -87.880
Flooding of water at least 6 inches in depth reported along Highway 98 near Barnwell.
Flash Flood, Baldwin
- When
- July 11, 10:07 AM CST to 11:45 AM CST
- Where
- Baldwin County, 3.19 mi ESE of Montrose to 3.37 mi ENE of Fairhope
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.547, -87.854
Fast flowing water up to one foot deep reported near the intersecion of Highway 181 and Highway 104 northeast of Fairhope.
Flood, Baldwin
- When
- July 11, 10:10 AM CST to 11:45 AM CST
- Where
- Baldwin County, 2.72 mi E of Fairhope to 3 mi E of Fairhope
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.525, -87.855
Water at least 6 inches in depth flowing over the intersection of Highway 181 and Highway 48 near Fairhope.
Flash Flood, Baldwin
- When
- July 11, 11:00 AM CST to 12:00 PM CST
- Where
- Baldwin County, 2.59 mi E of Houstonville to 2.45 mi ENE of Houstonville
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 30.503, -87.857
Baldwin County Emergency Management relayed Baldwin County Sherriff's Office report of multiple homes flooded on Highway 181 north of Twin Beech Road and County Road 44.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
- Flash Flooding in Virginia, July 11 to 12, 201322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472083, 472085, 472086, 472087, 472088, 472089.